MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832300
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the synergy xd mr us 3.00 x 32mm stent delivery system was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The stent od (outer diameter) was measured using snap gauge and was within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of distal tip damage.A visual and tactile examination of the hypotube shaft found no issues.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found a blood like substance in the inflation lumen.Tear noted on outer shaft polymer extrusion at 21.5cm from the distal tip.The device was soaked overnight in a water-bath at 37 degrees.A recommended guidewire was loaded via the distal tip without issue.The returned device was attached to an encore inflation device and positive pressure was applied to rated burst pressure to inflate the device.The balloon did not inflate, a leak was identified 1.5cm distal to the exchange port.Encore inflation device verified before and after use using the druck pressure gauge.No other issues were identified during analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 27-may-2022.It was reported that balloon inflation failure occurred.The patient presented with coronary artery disease (cad).The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified right coronary artery (rca).A 3.00 x 32mm synergy xd drug-eluting stent was advanced for treatment.The physician connected the inflation device and pulled negative.Subsequently, proceeded to inflate the balloon at 11 atmospheres for 15 seconds and noticed the balloon and/or the stent was not inflated.He then dialed down the inflation to 0 and pulled negative on the stent delivery system and confirmed that there was contrast in the inflation device under fluoroscopy.Upon confirmation, tried to inflate the stent balloon again and still would not inflate.When the physician pulled negative, there was some blood coming back into the inflation device.He then removed the stent delivery system from the body and the stent was intact on the delivery device.Angiogram was performed to check the rca and the procedure was completed with a 3,00x32 synergy xd stent.There were no patient complications nor injuries reported.However, returned device analysis revealed shaft polymer extrusion rupture.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14623790
Report Number2134265-2022-06411
Device Sequence Number5367518
Product Code NIQ
UDI-Device Identifier08714729981008
UDI-Public08714729981008
Combination Product (Y/N)Y
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2023
Device Model NumberH7493941832300
Device Lot Number0027870456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2022
Initial Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale